Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 48, NWS Jackson, MS

June 15, 2010Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 15, 2010, 1:30 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 1:30 PM CDT (18:30 UTC)
Expired
Jun 15, 2010, 3:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:50 PM CDTFLASH FLOODFlowood, MSWATER COVERING THE INTERSECTION OF AIRPORT ROAD AND FLOWOOD DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3165 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WGUS54 KJAN 151830
FFWJAN
MSC049-089-121-152030-
/O.NEW.KJAN.FF.W.0048.100615T1830Z-100615T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
  WEST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...

* UNTIL 330 PM CDT

* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED  
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM  
PEARL TO CLINTON...OR ALONG A LINE EXTENDING FROM BRANDON TO   
CLINTON...MOVING NORTHEAST AT 15 MPH. ESTIMATED RADAR RAINFALL   
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
THE PAST HOUR. ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY 
RAINFALL WILL TRACK ACROSS THE WARNED AREA DURING THE NEXT TWO 
HOURS. FLASH FLOODING HAS ALREADY BEEN REPORTED IN THE JACKSON AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POCAHONTAS AND FANNIN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3209 9018 3222 9047 3254 9030 3242 8990

$$

COHEN
1 follow-up statement
230 
WGUS74 KJAN 151922
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT TUE JUN 15 2010

MSC049-089-121-152030-
/O.CON.KJAN.FF.W.0048.000000T0000Z-100615T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-
222 PM CDT TUE JUN 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTH
CENTRAL MADISON...WEST CENTRAL RANKIN AND EASTERN HINDS COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM FLORENCE TO 9 MILES SOUTHWEST OF RICHLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF STAR TO 9 MILES SOUTHWEST OF
RICHLAND...MOVING NORTHEAST AT 10 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE 
PAST HOUR. FLASH FLOODING HAS BEEN REPORTED IN THE JACKSON AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYMOND...CLINTON...POCAHONTAS...FANNIN...RIDGELAND...PEARL...
MADISON...JACKSON AND FLOWOOD.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3209 9018 3222 9047 3254 9030 3242 8990

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:55 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 9:55 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT TUE JUN 15 2010

.UPDATE...A WELL-DEFINED UPPER(200MB) LOW JUST NW OF LAKE
PONCHARTRAIN SPINNING NEWD TOWARD KMCB WITH ISOLATED SHRA/TSRA
BREAKING OUT NEAR THE COASTAL COUNTIES. EXPECT ASCENT TO BE
INCREASING OVER SERN MS DURING MAX HEATING SO HAVE BOOSTED POPS
IN SERN MS FOR THIS AFTERNOON. MORNING RAOB ANALYSES SHOWING AT
LEAST A RISK FOR WET MICROBURSTS FROM THE STORMS WITH PROGGED SBCAPES
OF 3200J/KG AND DCAPE OF NEARLY 1100J/KG ALONG WITH VERTICAL TOTALS
RUNNING AT 28. OTHERWISE...MINOR ADJUSTMENTS TO HOURLY GRIDS FOR
MAINLY SKY COVER/QPFS.

THE UPPER LOW SHOULD BE NEAR COLLINS THIS EVENING AND HEAD PAST
KMEI LATE TONIGHT LEAVING A WEAK SHEAR AXIS IN IT/S WAKE. UPDATES
SHOULD ALL BE POSTED AND AVAILABLE./40/

&&

.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN
15/1700 UTC AND 16/0200 UTC...WITH THE GREATEST COVERAGE OF THIS
ACTIVITY ACROSS SOUTHERN AND EASTERN MISSISSIPPI. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 KT
ALONG WITH HEAVY RAINFALL. THE SHOWERS AND STORMS WILL ALSO RESULT
IN MVFR TO IFR CEILINGS/VISIBILITIES. OUTSIDE OF SHOWERS AND
STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...
ALONG WITH SCATTERED CUMULUS CLOUDS WITH BASES AROUND 4 KFT THIS
AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR VISIBILITIES
WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN MISSISSIPPI BETWEEN
16/1000 UTC AND 16/1300 UTC. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING...RESULTING IN GUSTY SURFACE WINDS ALONG WITH MVFR TO IFR
CEILINGS/VISIBILITIES. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUN 15 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...RAIN CHANCES INCREASE
DURING THE SHORT TERM AS THE UPPER RIDGE HAS BROKEN DOWN AND AN
UPPER DISTURBANCE AFFECTS THE CWA.

RELATIVELY WEAK LOW LEVEL FLOW CONTINUES THIS EVENING...SO STORMS
SHOULD MOVE FAIRLY SLOWLY. WHILE WE HAVE BEEN DRYING OUT FOR A
PERIOD...THESE COULD DUMP HEAVY RAINFALL GIVEN PW VALUES INCREASING
INTO THE 1.7 TO NEAR 2 INCH RANGE. AGAIN...FEEL THAT THE BETTER
CHANCES FOR STORMS WILL BE ACROSS SOUTH AND EAST OF THE NATCHEZ
TRACE. AFTERNOON STORMS THAT DEVELOP WILL DIMINISH AFTER
SUNSET AND LEAVE GRADUALLY CLEARING SKIES. OVERNIGHT LOWS WILL
GENERALLY BE IN THE LOW TO MID 70S.

WEDNESDAY WILL AGAIN BE SIMILAR AS THE UPPER LOW SHOULD LINGER
IN THE REGION AS WELL AS A FEW DISTURBANCES RIDING THROUGH THE UPPER
FLOW ACROSS THE NORTHERN PART OF THE AREA. RAIN CHANCES LOOK HIGHER
ACROSS THE ENTIRE REGION FOR WEDNESDAY. AMPLE MOISTURE(WITH PW
VALUES INCREASING TO GREATER THAN 2 INCHES) WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
AT THIS TIME...MODELS NOT SHOWING TOO COOL MID LEVEL TEMPS...THUS VT
NOT AS IMPRESSIVE. MODEL DCAPE NOT OVERLY HIGH AND NOT CONFIDENT IN
HOW HIGH MICROBURST POTENTIAL WILL BE WEDNESDAY. WILL HAVE TO BETTER
ASSESS THE RISK DAY BY DAY. TEMPERATURES ON WEDNESDAY CAME IN RATHER
LOW WITH THE MAV GUI AND WHILE THERE WILL LIKELY BE MORE CLOUD COVER
AND CONVECTION THAT DAY...FEEL FAIRLY SURE WE SHOULD REACH AT LEAST
90(INSTEAD OF UPPER 80S THAT GUI GAVE). RAISED TEMPS A COUPLE OF
DEGREES IN A FEW LOCATIONS WITH GENERAL READINGS IN THE 90-92 RANGE.
ANY STORMS THAT DEVELOP WILL AGAIN DIMINISH AFTER SUNSET. OVERNIGHT
LOWS AGAIN WILL BE IN THE LOW TO MID 70S.

OTHER ADJUSTMENTS TO GUI WERE TO RAISE POPS FOR TODAY. FEEL THAT THE
NAM MAY HAVE A BETTER HANDLE WITH THE HIGHER POPS BUT JUST NOT
COMFORTABLE GOING AS HIGH BUT DID NOT LIKE THE LOW GFS POPS. RAISED
MOS BUT NOT AS HIGH AS THE NAM. LIKEWISE WITH CONVECTION POSSIBLE
INTO THE FIRST FEW HOURS OF THE TONIGHT PERIOD...LOWERED SOME SITES
JUST A TAD WHERE MOS CAME IN JUST A BIT TOO HIGH. TEMPERATURES FOR
TODAY CAME IN DECENT BUT LOWERED A COUPLE OF DEGREES AT SOME SITES
LIKELY TO SEE THE GREATEST COVERAGE OF STORMS. /28/

LONG TERM...UPPER RIDGING AMPLIFIES SOMEWHAT THU AND REMAINS
POSITIONED OVER THE AREA THROUGH SATURDAY. MODEL DISCREPANCIES
CONTINUE REGARDING THE STRENGTH OF HIGH PRESSURE OVER THE REGION.
THE GFS SHOWS A SERIES OF WAVES THAT TRACK OVER THE RIDGE THROUGH
SATURDAY...RESULTING IN PERIODS OF LIFT THAT MAINTAIN SCATTERED
AFTERNOON AND EVENING CONVECTION IN THE FORECAST AREA THROUGH THE
LONG TERM WHILE THE EURO IS SHOWING STRONGER RIDGING THAT ALLOWS
LITTLE OR NO WAVE ACTIVITY THIS FAR SOUTH. SUNDAY INTO MONDAY
GFS/EURO SOLUTIONS MORE IN LINE...BOTH REFLECTING A WWD SHIFT OF THE
UPPER RIDGE CENTER WITH BOTH AGREEING THAT SHORTWAVE ACTIVITY WILL
PUSH THROUGH THE RIDGE INTO THE FORECAST AREA. WOULD EXPECT AT LEAST
ISOLATED DAYTIME AND EVENING CONVECTION IF THE RIDGE WERE TO HOLD
STRONG CONSIDERING HIGHER PRECIPITABLE WATER VALUES THAT PERSIST AND
HEALTHY CAPE VALUES. GFS POPS WITH ISOLATED TO SCATTERED
CONVECTION...ESPECIALLY OVER SRN AND ERN ZONES...LOOK REASONABLE AND
WILL BE GENERALLY FOLLOWED THROUGH MONDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
EFFECTS OF HIGH PRESSURE REMAIN OVER THE REGION. FOLLOWED MEX MOS
FOR AFTERNOON HIGHS IN LOW TO MID 90S THROUGH MONDAY. FOR OVERNIGHT
LOWS...HAVE FAVORED HIGHER ENSEMBLE MOS SOLUTIONS GENERALLY IN THE
MID 70S. MEX MOS LOWS CONTINUE TO LOOK TO COOL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  73  91  73 /  34  32  57  24
MERIDIAN      95  72  91  71 /  41  35  55  32
VICKSBURG     95  73  92  72 /  19  27  53  18
HATTIESBURG   94  74  92  73 /  52  27  56  34
NATCHEZ       92  73  90  72 /  37  22  49  27
GREENVILLE    95  75  92  72 /  18  29  50  16
GREENWOOD     95  74  91  72 /  18  30  53  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 15, 4:44 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT TUE JUN 15 2010

MSZ031-038-039-043>046-048>066-072>074-160945-
LOWNDES-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. THIS ACTIVITY
COMES AS AN UPPER LEVEL DISTURBANCE OVER SOUTHEAST LOUISIANA COMBINES
WITH DAYTIME HEATING AND A MOIST ATMOSPHERE. THE MAIN CONCERNS WILL
BE FROM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL MOVE SLOWLY AND
COULD PRODUCE VERY HEAVY RAINFALL. THIS ACTIVITY WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>042-047-160945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
444 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Jun 15, 12:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT TUE JUN 15 2010

MSZ043-049-151755-
RANKIN MS-MADISON MS-
1223 PM CDT TUE JUN 15 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GLUCKSTADT AT 1223 PM CDT...
MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Jun 15, 12:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT TUE JUN 15 2010

MSZ048-151750-
HINDS MS-
1228 PM CDT TUE JUN 15 2010

...STRONG THUNDERSTORM NEAR DOWNTOWN JACKSON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED ROUGHLY 3 MILES NORTHWEST OF DOWNTOWN JACKSON AT 1228 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

BYB
Local storm report, Jun 15, 12:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     4 E GLUCKSTADT          32.52N 90.03W
06/15/2010                   MADISON            MS   TRAINED SPOTTER

            MULTIPLE SMALL TREES AND LARGE TREE LIMBS WERE BLOWN DOWN
            IN THE DEERFIELD AND HARVEY CROSSING AREAS. FENCES WERE
            ALSO BLOWN OVER IN THE VICINITY.

&&

DL
Special weather statement, Jun 15, 1:11 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CDT TUE JUN 15 2010

MSZ048-049-151840-
HINDS MS-RANKIN MS-
111 PM CDT TUE JUN 15 2010

...STRONG THUNDERSTORM OVER JACKSON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF JACKSON AT 111 PM CDT...
MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL RANKIN AND EAST CENTRAL HINDS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:26 PM CDTSevere Thunderstorm WarningJANMadison, Rankin49 min
Jun 15, 1:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin61 min
Jun 15, 1:32 PM CDTSevere Thunderstorm WarningJANRankin58 min
Jun 15, 1:40 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott50 min
Jun 15, 2:00 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Jun 15, 2:07 PM CDTSevere Thunderstorm WarningJANLeake53 min
Jun 15, 2:33 PM CDTSevere Thunderstorm WarningJANLamar57 min
Jun 15, 2:39 PM CDTSevere Thunderstorm WarningJANSmith66 min
Jun 15, 2:53 PM CDTSevere Thunderstorm WarningJANScott52 min
Jun 15, 2:56 PM CDTFlash Flood WarningJANLamar2 hr
Jun 15, 3:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston51 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith51 min
Jun 15, 3:31 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Jun 15, 3:32 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:37 PM CDTFlash Flood WarningJANClay, Lowndes113 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton62 min
Jun 15, 3:48 PM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 15, 4:12 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln63 min
Jun 15, 4:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee47 min
Jun 15, 4:15 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith60 min
Jun 15, 4:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale23 min
Jun 15, 4:25 PM CDTFlash Flood WarningJANFranklin, Jefferson, Lincoln2 hr
Jun 15, 4:28 PM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee2 hr
Jun 15, 4:38 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Jun 15, 4:44 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale32 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 15, 5:42 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo33 min
Jun 15, 6:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Jun 15, 6:11 PM CDTFlash Flood WarningJANWarren106 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.